MAUDE Adverse Event Report: STRYKER SPINE-US 9MM X 6DEG X 9MM X 28MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

STRYKER SPINE-US 9MM X 6DEG X 9MM X 28MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 48954096
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 03/14/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that upon insertion of the cage at the l5-s1 level broke in two pieces as the cage was advancing into the disc space.The surgeon was following correct insertion guidelines and was not handling it aggressively or using excessive force.The surgeon was able to distract the disc space enough to retrieve the broken piece and he then placed another cage of the same size into the space with no issues.There are no reports of adverse consequences to the patient.
 
Additional Manufacturer Narrative
The reported event was confirmed upon visual inspection of the returned device.Material analysis of the device was also performed, which concluded that the device fractured in ductile overload.No material or manufacturing defects were found.Manufacturing records review did not reveal any issues.Based on the information provided, the likely root cause of the reported cage fracture is off-axial overload.
 
Event or Problem Description

Brand Name
9MM X 6DEG X 9MM X 28MM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7410612
Report Number3004024955-2018-00017
Device Sequence Number19105951
Product Code MAX
UDI-Device Identifier07613327117967
UDI-Public(01)07613327117967
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K160955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48954096
Device Catalogue Number48954096
Device Lot NumberD4P6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2018
Initial Date Received by Manufacturer 03/14/2018
Supplement Date Received by Manufacturer08/28/2018
Initial Report FDA Received Date04/10/2018
Supplement Report FDA Received Date09/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1